Overdose of amitriptyline - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 2 CK Forum

USMLE Step 2 CK Forum USMLE Step 2 CK Discussion Forum: Let's talk about anything related to USMLE Step 2 CK exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 06-23-2012
USMLE Forums Master
 
Steps History: 1+CK+CS
Posts: 1,867
Threads: 149
Thanked 2,088 Times in 1,047 Posts
Reputation: 2108
Poison Overdose of amitriptyline

A 39-year-old man tries to commit suicide by taking an overdose of amitriptyline tablets. He is rushed to the emergency room where resuscitation is attempted but fails. Which of the following is most likely to be noted during the attempted resuscitation or the autopsy?

A. Massive coronary artery occlusion
B. Aortic valve stenosis
C. Electrocardiographic conduction abnormalities
D. Cardiac tamponade
E. Massive pulmonary embolism
Reply With Quote Quick reply to this message



  #2  
Old 06-23-2012
XpaezX's Avatar
USMLE Forums Master
 
Steps History: 1+CK+CS+3
Posts: 1,216
Threads: 41
Thanked 1,316 Times in 706 Posts
Reputation: 1331
Default

C
Amitryptiline causes electrolyte abnormalities hence the conduction problems
Reply With Quote Quick reply to this message
The above post was thanked by:
Novobiocin (06-24-2012)
  #3  
Old 06-24-2012
USMLE Forums Master
 
Steps History: 1+CK+CS+3
Posts: 1,175
Threads: 38
Thanked 852 Times in 478 Posts
Reputation: 862
Default

By elimination .. C.. that's the only one that makes sense
__________________
PGY-3
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
Reply With Quote Quick reply to this message
  #4  
Old 06-24-2012
K06100's Avatar
USMLE Forums Master
 
Steps History: 1+CK+CS+3
Posts: 730
Threads: 90
Thanked 456 Times in 289 Posts
Reputation: 466
Default

Quote:
Originally Posted by Novobiocin View Post
A 39-year-old man tries to commit suicide by taking an overdose of
amitriptyline tablets. He is rushed to the emergency room where resus-
citation is attempted but fails. Which of the following is most likely to
be noted during the attempted resuscitation or the autopsy?
A. Massive coronary artery occlusion
B. Aortic valve stenosis
C. Electrocardiographic conduction abnormalities
D. Cardiac tamponade
E. Massive pulmonary embolism
C.........wide QRS complex and prolonged QT interval......
__________________
Try Not To Become A Man Of Success But A Man Of Value.
Reply With Quote Quick reply to this message
The above post was thanked by:
Novobiocin (06-24-2012)
  #5  
Old 06-24-2012
usmle 99's Avatar
USMLE Forums Scout
 
Steps History: 1+CK+CS
Posts: 40
Threads: 7
Thanked 13 Times in 7 Posts
Reputation: 23
Default

Quote:
Originally Posted by Novobiocin View Post
A 39-year-old man tries to commit suicide by taking an overdose of
amitriptyline tablets. He is rushed to the emergency room where resus-
citation is attempted but fails. Which of the following is most likely to
be noted during the attempted resuscitation or the autopsy?
A. Massive coronary artery occlusion
B. Aortic valve stenosis
C. Electrocardiographic conduction abnormalities
D. Cardiac tamponade
E. Massive pulmonary embolism
C.The effects of TCA overdose on the cardiovascular system result mainly from the impediment of the cardiac conduction system. TCAs, like the class IA antiarrhythmics, decrease the sodium influx through the fast sodium channels and consequently decrease the slope of phase 0, leading to the widened QRS complex that is typically seen on ECGs of individuals with CA poisoning. An in vitro study reported that CAs also directly decrease myocardial contractility in a dose-dependent manner.[1] Profound hypotension is sometimes seen in TCA overdose and is mainly due to the well-recognized anti–alpha-adrenergic effect of the TCAs; however, these direct myocardial depressive effects may also contribute to the severe hypotension seen in TCA toxicity.
Reply With Quote Quick reply to this message
The above post was thanked by:
doc s.j (12-20-2012), Novobiocin (06-24-2012)
  #6  
Old 06-24-2012
USMLE Forums Master
 
Steps History: 1+CK+CS
Posts: 1,867
Threads: 149
Thanked 2,088 Times in 1,047 Posts
Reputation: 2108
Default

C. A tricyclic antidepressant overdose can lead to increased QT inter-
vals and ultimately to cardiac dysrhythmias.
Reply With Quote Quick reply to this message
The above post was thanked by:
doc s.j (12-20-2012)



Reply

Tags
Step-2-Questions, Toxicology-

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
ferrous sulfate overdose scopusmount USMLE Step 1 Forum 7 01-24-2012 09:18 AM
iron overdose chienpolska USMLE Step 1 Forum 0 08-10-2011 08:46 AM
Anesthetic overdose and pancreatitis! saintdizzy USMLE Step 1 Forum 14 07-25-2011 10:51 AM
Aspirin overdose. bebix USMLE Step 1 Forum 3 06-23-2011 06:21 AM
Aspirin Overdose; Respiratory Alkalosis or Metabolic Acidosis deyneko USMLE Step 1 Forum 8 02-21-2011 11:45 AM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)